Doctor insights on:
Vomiting After Azithromycin
Azithromycin (zithromax, azithrocin, zmax, azin) is an azalide, a subclass of macrolide antibiotics. Azithromycin is one of the world's best-selling antibiotics.[not in citation given (see discussion.)] it is derived from erythromycin, with a methyl-substituted nitrogen atom incorporated into the lactone ring, thus making ...Read more
No: If you think you had vomiting from medication do not take it again. ...Read more
No need: Azithromycin does this from time to time, usually when a single large dose is used for some infections, and the effect of early vomiting has been studied. That research shows that as long as the drug is retained at least 30 minutes before vomiting, enough is absorbed and retained to do the job. However, you should be retested in a few weeks to make sure you were cured. Good luck! ...Read more
My 4 yr son vomitted two hours after taking azithromycin (Laz 200). Will it affect the effectiveness of the medicne? Should I give him another doze?
Dose is in: As long as he kept the dose down for 15 minutes after ingestion, we consider the dose fully in. So no need to re-do the dose. Good luck wit his illness... ...Read more
Probably: YES. Not enough time for antibiotics to be digested and absorbed. ...Read more
Will azithromycin still work if you were to have diarrohea or vomit about 3 hours after taking the dose?
Yes: Diarrhea would not affect its absorption. The stomache will empty in 1-2 hours so vomitting 3 hours after taking pills will not affect their absorption. ...Read more
I wanted to know if I took azithromycin can I still my diclegis at night for my vomiting and nausea?
Azithromycin has induced severe nausea and vomiting. Vomit was initially greenish with consistency of snot. Now it is just green liquid. What do I do?
Azithromycin: Azithromycin can be taken with or without food, so try taking it with food. If that doesn't help, you should notify the provider who prescribed you the Azithromycin and tell them what you are experiencing. Sometimes antibiotics cause nausea. It is not necessarily a reason to stop the medication. ...Read more
I vomited a tad bit after an hour and a half of taking azithromycin and had diarrhea 40 minutes of taking it. Will this decrease its effectiveness
After taking 4 pills of azithromycin I vomited 20 mintues after an hour. Did my dosage absorb in my system?
Probably not: You took a very large dse of azithromicin........ Why? ...Read more
I vomited 40 mins after taking my first dose of azithromycin (2 tablets), I have been prescribed it before without problems. Should I redose?
After taking azithromycin, I vomited after an hour of taking it. Took a second dose, and had the same thing happen. Should I get another script?
11wks pregnant and found out I have chlamydia dr prescribed me 8 azithromycins 230mg to take in 1 dose and I vomited after 45 minutes is it still effective?
Repeat dose needed: Chlamydia in pregnancy is very serious, it can worsen into pelvic inflammatory disease which can be associated with miscarriage and preterm delivery. You need a full treatment, with a test of cure three weeks later. Given the high risk of infection and the low risk of taking extra antibiotics, I would ask your doctor for a refill now. Try anti nausea meds before antibiotics. ...Read more
I took azithromycin an hour and a half ago and vomited. Will I need another dose? I am 16 weeks pregnant.
No need to re-treat: You don't say what you were treated for, but I'm guessing chlamydia, right? If so, the treatment should work fine. If vomiting occurs more than 30 minutes after taking azithromycin, usually enough is absorbed to cure chlamydia. But check with your doctor; it will be important to be tested in a few weeks to make sure you were cured. Best wishes for a successful pregnancy! ...Read more
Hi I took Azithromycin antibiotic 4x250mg after eating and an hour after taking the antibiotic I vomited. Will it still be effective?
NO: It could not be absorbed that quickly: notify your physician. ...Read more
Wife took azithromycin. First dose didn't hold it down and vomited after 1 hr. Second day 4 hrs after dose ears, lips & pomules swelled. What to do?
Hello, I just took a 1 gram powder from of azithromycin for chlamydia infection but vomited within 30min to a hr of taking should I be perscibed more?
Get re-treated: Unfortunately, azithromycin can be quite irritating to the stomach and intestines and sometimes causes nausea and vomiting. Research has shown that with vomiting later than 30 minutes, enough drug is retained to cure chlamydia. But up to 30 minutes, re-treatment is necessary. Ask your doctor about getting pills instead of the powder form; or use doxycycline, which requires 7 days treatment. ...Read more
Is the absorption of one time dose of 4 Azithromycin used to treat Chlamydia affected after vomiting 2 hours after ingestion?
HMMMM: Good question. Tough to say as it depends on the absorption and bio-availability of the drug in your system. If you vomited and some drug was in the vomit, before being fully metabolized, than you may need another treatment course. Follow-up with your treating Dr. Best wishes. ...Read more
Is the absorption of one time dose of 4 Azithromycin used to treat Chlamydia affected after vomiting 1 hour after ingestion?
Probably not: Should be absorbed already.Get a more detailed answer ›
I took azithromycin for chlamydia but had sex a few days after im now taking doxycycline but have vomited after one of the doses will it still work?
Here are some ...: Apparently, you got gi-upset as its side effect; but a duration of 3-45 minutes should be enough for absorption for most of oral drugs. Did you see the remnant of pills in the vomitus? Meanwhile, the pace of possible clinical resolution of chlamydia-related symptoms may help tell the story. But for worse, it's always possible to try other drugs with less side effects as needed. Work with doctor... ...Read more
Took 1 gram of azithromycin for chlamydia. Hour later I feel like I'm having cramps, feel like vomiting/diarrhea. What to eat/drink to feel better?!
13 week pregnant hd bad cough. Ob gave azithromycin. Now cough slightly better but she is vomiting a lot today. Yellow thick bitter vomit. Advise?
Call doctor: Doctor has given medicine and is treating her. Still having problems? Call him! ...Read more
Had throat infection for past 15 days.i have taken 3 days antibiotics AZITHROMYCIN before food.the second Day I felt nausea and I vomited.is this safe?
Yes, it's safe: Azithromycin often causes stomach upset, cramps, diarrhea, etc. It's not dangerous, just uncomfortable. You can reduce it by taking azithromycin with meals, but it sounds like you're already doing that. Perhaps try taking it during or after the meal instead of before. If any doubt, contact the doctor who prescribed it. ...Read more
I took Azithromycin and ate a few crackers before I took it. After I had a meal and then threw up an hour or so later. Did the meds have time to work?
Zithromax: Yes the meds. Had time to work ...Read more
I'm on z pak (azithromycin) for strep. On the 1st day I threw up an hour after taking my dosage. Did I lose that dosage? I'm on my 3rd day, and still don't feel great
Strep throat?: The purpose of antibiotics for streptococcal infections of the throat is not to reduce symptoms (they will seldom alter the normal course of illness), but rather to prevent post-streptococcal complications like acute rheumatic fever. Don't know how the diagnosis was made, but sometimes viral infections can be confused with strep and vice-versa. ...Read more
- Talk to a doctor online
- Discharge after azithromycin
- Sex after taking azithromycin
- Drinking alcohol after taking azithromycin
- Having sex after taking azithromycin
- Throwing up after taking azithromycin
- Bleeding day after taking azithromycin
- Unprotected sex after taking azithromycin
- Bleeding after azithromycin for chlamydia treatment
- Bleeding after taking azithromycin